Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2001, 1:42 PM EDT for Hillsborough County, New Hampshire. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 1:42 PM EDT (17:42 UTC)
- Expired
- Jul 1, 2001, 2:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:35 PM EDT | Hail 0.75 | Manchester, NH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 011743 SVRBOX NHC011-011830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 142 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE * UNTIL 230 PM EDT. * AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF HANCOCK...OR ABOUT 11 MILES EAST OF KEENE...MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE WINDSOR...WEARE... PETERBOROUGH...NEW BOSTON...HILLSBOROUGH...GOFFSTOWN..AND BENNINGTON. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. $$ JN/DRV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:50 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 1, 10:50 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1050 AM EDT SUN JUL 1 2001 UPDATING WRN MA AND SWRN NH ZNS TO INCLUDE SVR TSTM WATCH TIL 20Z. NO OTHER CHANGES. .BOX..0.SCA ALL MARINES. FRANKLIN
In the hours before
Special weather statement, Jul 1, 11:30 AM EDT, 2 hours 12 minutes before
CTZ002>004-MAZ005>007-013>024-RIZ001>007-012000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1130 AM EDT SUN JUL 1 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND AND THE ADJACENT COASTAL WATERS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN SOUTHERN NEW ENGLAND. A COLD FRONT OVER THE EASTERN GREAT LAKES LATE THIS MORNING WILL MOVE ACROSS SOUTHERN NEW ENGLAND THIS EVENING. AS THE FRONT APPROACHES NEW ENGLAND...IT WILL RUN INTO VERY HUMID AIR THAT WILL HAVE BEEN HEATED BY THE SUN TO TEMPERATURES IN THE UPPER 80S AND LOWER 90S. THUNDERSTORMS HAVE FORMED ACROSS PENNSYLVANIA...UPSTATE NEW YORK...AND VERMONT THIS MORNING...AND WERE MOVING EAST AT 40 TO 50 MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM FOR MASSACHUSETTS FROM WORCESTER WEST TO THE NEW YORK BORDER...AND SOUTHWESTERN NEW HAMPSHIRE. PEOPLE PLANNING OUTDOOR ACTIVITIES FOR THIS AFTERNOON AND EVENING...INCLUDING THOSE PLANNING TO DO SOME BOATING...ARE STRONGLY ADVISED TO PAY CLOSE ATTENTION TO WEATHER FORECASTS AND STATEMENTS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. FRANKLIN
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:04 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 41 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.